Alert archive / South Carolina / River Flood Advisories in 2018
River Flood Advisory 9, NWS Columbia, SC
NWS Columbia, SC issued this river flood advisory at Nov 13, 2018, 7:31 PM EST for Lexington County, Richland County, South Carolina. It was in force for 68 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 13, 2018, 7:31 PM EST (00:31 UTC)
- Expired
- Nov 16, 2018, 3:27 PM EST
- In force
- 68 hr
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Lexington County, SC, Richland County, SC
The radar
The Columbia radar (KCAE), 8 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Congaree River at Columbia (COLS1).
- Action stage
- 10 ft
- Minor stage
- 19 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02169500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
281 WGUS82 KCAE 140031 FLSCAE Flood Advisory National Weather Service Columbia SC 731 PM EST Tue Nov 13 2018 ...The National Weather Service in Columbia has issued a Flood Advisory for the Congaree River... Congaree River At Columbia affecting Lexington and Richland Counties .A combination of copious rainfall and saturated soils during the Monday through Thursday time frame will result in significant rises along the Congaree River. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Advisory means that nuisance flooding may occur nearest the river when the level is below the official flood stage. && SCC063-079-150031- /O.NEW.KCAE.FL.Y.0009.181114T0031Z-181116T0023Z/ /COLS1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 731 PM EST Tue Nov 13 2018 The National Weather Service in Columbia has issued a * Flood Advisory for The Congaree River At Columbia. * until Thursday evening, or until the advisory is cancelled. * At 7 PM Tuesday the stage was 9.1 feet. * Flood stage is 19.0 feet. * Advisory stage is 10.0 feet. * Forecast...The river will rise above advisory stage this evening, and eventually crest near 15.7 feet early Thursday afternoon. * At 14.0 feet...Roads in low-lying areas and swampland downstream from Columbia become flooded. Most of the Cayce and West Columbia river walk is flooded. * At 16.0 feet...Old State Road, SC 66, below Cayce becomes flooded. && LAT...LON 3404 8106 3396 8100 3394 8106 3401 8111 $$ ACM
11 follow-up statements
517 WGUS82 KCAE 140353 FLSCAE Flood Advisory National Weather Service Columbia SC 1053 PM EST Tue Nov 13 2018 ...The Flood Advisory continues for the Congaree River... Congaree River At Columbia affecting Lexington and Richland Counties .A combination of copious rainfall and saturated soils during the Monday through Thursday time frame will result in significant rises along the Congaree River. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Advisory means that nuisance flooding may occur nearest the river when the level is below the official flood stage. && SCC063-079-150352- /O.EXT.KCAE.FL.Y.0009.000000T0000Z-181116T2200Z/ /COLS1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1053 PM EST Tue Nov 13 2018 The Flood Advisory is extended for The Congaree River At Columbia. * until further notice, or until the advisory is cancelled. * At 10 PM Tuesday the stage was 10.7 feet. * Flood stage is 19.0 feet. * Advisory stage is 10.0 feet. * Forecast...The river will continue rising overnight, and eventually crest near 17.5 feet early Saturday afternoon. * At 14.0 feet...Roads in low-lying areas and swampland downstream from Columbia become flooded. Most of the Cayce and West Columbia river walk is flooded. * At 16.0 feet...Old State Road, SC 66, below Cayce becomes flooded. && LAT...LON 3404 8106 3396 8100 3394 8106 3401 8111 $$ ACM
277 WGUS82 KCAE 141000 FLSCAE Flood Advisory National Weather Service Columbia SC 500 AM EST Wed Nov 14 2018 ...The Flood Advisory continues for the Congaree River... Congaree River At Columbia affecting Lexington and Richland Counties .A combination of copious rainfall and saturated soils through Thursday will result in minor to moderate river flooding in the forecast area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Advisory means that nuisance flooding may occur nearest the river when the level is below the official flood stage. && SCC063-079-150959- /O.CON.KCAE.FL.Y.0009.000000T0000Z-181116T2200Z/ /COLS1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 500 AM EST Wed Nov 14 2018 The Flood Advisory continues for The Congaree River At Columbia. * until Friday afternoon. * At 4 AM Wednesday the stage was 12.1 feet. * Flood stage is 19.0 feet. * Forecast...The river will rise to crest at 16.7 feet Saturday evening. * Advisory stage is 10.0 feet. * At 16.0 feet...Old State Road, SC 66, below Cayce becomes flooded. && LAT...LON 3404 8106 3396 8100 3394 8106 3401 8111 $$
677 WGUS82 KCAE 141629 FLSCAE Flood Advisory National Weather Service Columbia SC 1129 AM EST Wed Nov 14 2018 ...The Flood Advisory continues for the Congaree River... Congaree River At Columbia affecting Lexington and Richland Counties .Rainfall amounts from 2 to 3 inches across the Upstate, Midlands and North Carolina has produced saturated soils and rises on the Broad and Saluda Rivers. River levels will fluctuate based on reservoir releases, however flows will remain high along the Congaree River at Columbia over the next several days. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Advisory means that nuisance flooding may occur nearest the river when the level is below the official flood stage. && SCC063-079-151629- /O.CON.KCAE.FL.Y.0009.000000T0000Z-181116T2200Z/ /COLS1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1129 AM EST Wed Nov 14 2018 The Flood Advisory continues for The Congaree River At Columbia. * until Friday afternoon. * At 11 AM Wednesday the stage was 10.7 feet. * Flood stage is 19.0 feet. * Forecast...The river will rise to crest at 17.7 feet Saturday evening. * Forecast...The river will fall to around 16.2 feet by tomorrow morning. * Advisory stage is 10.0 feet. * At 19.0 feet...Extensive swampland and large areas of farmland and pasture land downstream from Columbia become flooded. * At 16.0 feet...Old State Road below Cayce becomes flooded. * At 10.0 feet...Areas of the West Columbia and Cayce Riverwalk become flooded. && LAT...LON 3404 8106 3396 8100 3394 8106 3401 8111 $$
836 WGUS82 KCAE 150248 FLSCAE Flood Advisory National Weather Service Columbia SC 948 PM EST Wed Nov 14 2018 ...The Flood Advisory continues for the Congaree River... Congaree River At Columbia affecting Lexington and Richland Counties .Rainfall so far this week has left the ground saturated, with elevated stream levels. Additional forecast amounts of one to three inches through Thursday morning will help maintain high levels along the Congaree River at least through Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Advisory means that nuisance flooding may occur nearest the river when the level is below the official flood stage. && SCC063-079-160247- /O.EXT.KCAE.FL.Y.0009.000000T0000Z-181117T2200Z/ /COLS1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 948 PM EST Wed Nov 14 2018 The Flood Advisory is extended for The Congaree River At Columbia. * until Saturday afternoon, or until the advisory is cancelled. * At 9 PM Wednesday the stage was 13.8 feet. * Flood stage is 19.0 feet. * Advisory stage is 10.0 feet. * Forecast...The river will have additional rises, and crest near 16.4 feet Saturday evening. * At 14 feet...Roads in low-lying areas and swampland downstream from Columbia become flooded. Most of the Cayce and West Columbia river walk is flooded. * At 16 feet...Old State Road, SC 66, below Cayce becomes flooded. && LAT...LON 3404 8106 3396 8100 3394 8106 3401 8111 $$ ACM
577 WGUS82 KCAE 151011 FLSCAE Flood Advisory National Weather Service Columbia SC 511 AM EST Thu Nov 15 2018 ...The Flood Advisory continues for the Congaree River... Congaree River At Columbia affecting Lexington and Richland Counties .Rainfall over the past several days on saturated ground has pushed many river levels to near or above flood stage. Additional rainfall amounts around one inch are expected Thursday which will push river levels higher over the next several days. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Advisory means that nuisance flooding may occur nearest the river when the level is below the official flood stage. && SCC063-079-161011- /O.CON.KCAE.FL.Y.0009.000000T0000Z-181117T2200Z/ /COLS1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 511 AM EST Thu Nov 15 2018 The Flood Advisory continues for The Congaree River At Columbia. * until Saturday afternoon. * At 5 AM Thursday the stage was 14.0 feet. * Flood stage is 19.0 feet. * Forecast...The river will rise to crest at 14.1 feet this morning. * Forecast...The river will fall to around 13.4 feet by tomorrow morning. * Advisory stage is 10.0 feet. * At 16.0 feet...Old State Road, SC 66, below Cayce becomes flooded. && LAT...LON 3404 8106 3396 8100 3394 8106 3401 8111 $$
028 WGUS82 KCAE 151552 FLSCAE Flood Advisory National Weather Service Columbia SC 1052 AM EST Thu Nov 15 2018 ...The Flood Advisory continues for the Congaree River... Congaree River At Columbia affecting Lexington and Richland Counties .Widespread rainfall amounts of 2 to 3 inches with some areas as high as 4 to 5 inches have produced saturated soils and significant rises on many of the area rivers and streams. This is producing high flows along the Congaree River at Columbia. The Cayce and West Columbia Riverwalk will remain flooding into the weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Advisory means that nuisance flooding may occur nearest the river when the level is below the official flood stage. && SCC063-079-161552- /O.CON.KCAE.FL.Y.0009.000000T0000Z-181117T2200Z/ /COLS1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1052 AM EST Thu Nov 15 2018 The Flood Advisory continues for The Congaree River At Columbia. * until Saturday afternoon. * At 9 AM Thursday the stage was 14.8 feet. * Flood stage is 19.0 feet. * Forecast...The river will rise to crest at 16.6 feet tomorrow evening. * Forecast...The river will fall to around 16.3 feet by tomorrow morning. * Advisory stage is 10.0 feet. * At 16.0 feet...Old State Road, SC 66, below Cayce becomes flooded. * At 14.0 feet...Roads in low lying areas and swampland downstream from Columbia become flooded. Most of the Cayce and West Columbia river walk is flooded. && LAT...LON 3404 8106 3396 8100 3394 8106 3401 8111 $$ Vaughan
256 WGUS82 KCAE 160133 FLSCAE Flood Advisory National Weather Service Columbia SC 833 PM EST Thu Nov 15 2018 ...The Flood Advisory continues for the Congaree River... Congaree River At Columbia affecting Lexington and Richland Counties .Significant rainfall the past several days has produced high flows along the Congaree River at Columbia. The Cayce and West Columbia Riverwalk will remain flooding into the weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Advisory means that nuisance flooding may occur nearest the river when the level is below the official flood stage. && SCC063-079-170132- /O.EXT.KCAE.FL.Y.0009.000000T0000Z-181119T1800Z/ /COLS1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 833 PM EST Thu Nov 15 2018 The Flood Advisory is extended for the Congaree River At Columbia. * until Monday afternoon. * At 8 PM Thursday the stage was 16.2 feet. * Flood stage is 19.0 feet. * Forecast...The river will rise to crest at 17.6 feet Friday night, remaining near 17.6 feet through the day on Saturday before beginning to slowly fall. The river will fall back down to 10 feet by Monday morning. * Advisory stage is 10.0 feet. * At 16.0 feet...Old State Road, SC 66, below Cayce becomes flooded. && LAT...LON 3404 8106 3396 8100 3394 8106 3401 8111 $$
961 WGUS82 KCAE 161040 FLSCAE Flood Advisory National Weather Service Columbia SC 540 AM EST Fri Nov 16 2018 ...The Flood Advisory continues for the Congaree River... Congaree River At Columbia affecting Lexington and Richland Counties .Significant rainfall the past several days has produced high flows along the Congaree River at Columbia. The Cayce and West Columbia Riverwalk will remain flooding into the weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Advisory means that nuisance flooding may occur nearest the river when the level is below the official flood stage. && SCC063-079-171039- /O.CON.KCAE.FL.Y.0009.000000T0000Z-181119T1800Z/ /COLS1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 540 AM EST Fri Nov 16 2018 The Flood Advisory continues for The Congaree River At Columbia. * until Monday afternoon. * At 5 AM Friday the stage was 17.0 feet. * Flood stage is 19.0 feet. * Forecast...The river will rise to crest at 17.6 feet early tomorrow afternoon. * Advisory stage is 10.0 feet. * At 19.0 feet...Extensive swampland and large areas of farmland and pasture land downstream from Columbia become flooded. && LAT...LON 3404 8106 3396 8100 3394 8106 3401 8111 $$
543 WGUS82 KCAE 161555 FLSCAE Flood Advisory National Weather Service Columbia SC 1055 AM EST Fri Nov 16 2018 ...The Flood Advisory continues for the Congaree River... Congaree River At Columbia affecting Lexington and Richland Counties .Widespread rainfall earlier this week of 2 to 3 inches with locally higher amounts of 4 to 5 inches combined with saturated soils is producing significant rises along the Congaree River. The river will continue to rise through today and tonight and crest just below the flood stage of 19.0 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Advisory means that nuisance flooding may occur nearest the river when the level is below the official flood stage. && SCC063-079-171555- /O.CON.KCAE.FL.Y.0009.000000T0000Z-181119T1800Z/ /COLS1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1055 AM EST Fri Nov 16 2018 The Flood Advisory continues for The Congaree River At Columbia. * until Monday afternoon. * At 10 AM Friday the stage was 17.3 feet. * Flood stage is 19.0 feet. * Forecast...The river will rise to crest at 18.8 feet tomorrow morning. * Forecast...The river will fall to around 18.8 feet by tomorrow morning. * Advisory stage is 10.0 feet. * At 19.0 feet...Extensive swampland and large areas of farmland and pasture land downstream from Columbia become flooded. * At 16.0 feet...Old State Road, SC 66, below Cayce becomes flooded. * At 14.0 feet...Roads in low lying areas and swampland downstream from Columbia become flooded. Most of the Cayce and West Columbia river walk is flooded. && LAT...LON 3404 8106 3396 8100 3394 8106 3401 8111 $$
320 WGUS82 KCAE 161933 FLSCAE Flood Advisory National Weather Service Columbia SC 233 PM EST Fri Nov 16 2018 ...The Flood Advisory continues for the Congaree River... Congaree River At Columbia affecting Lexington and Richland Counties .Widespread rainfall earlier this week of 2 to 3 inches with locally higher amounts of 4 to 5 inches combined with saturated soils is producing significant rises along the Congaree River. The river will continue to rise through today and tonight and crest just below the flood stage of 19.0 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Advisory means that nuisance flooding may occur nearest the river when the level is below the official flood stage. && SCC063-079-171932- /O.CON.KCAE.FL.Y.0009.000000T0000Z-181119T1800Z/ /COLS1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 233 PM EST Fri Nov 16 2018 The Flood Advisory continues for The Congaree River At Columbia. * until Monday afternoon. * At 2 PM Friday the stage was 17.7 feet. * Flood stage is 19.0 feet. * Advisory stage is 10.0 feet. * Forecast...The river will continue to rise and crest around 18.8 feet tomorrow morning. The river will gradually fall below the Advisory Stage of 10.0 feet on Monday. * Advisory stage is 10.0 feet. * At 19.0 feet...Extensive swampland and large areas of farmland and pasture land downstream from Columbia become flooded. * At 16.0 feet...Old State Road, SC 66, below Cayce becomes flooded. * At 14.0 feet...Roads in low lying areas and swampland downstream from Columbia become flooded. Most of the Cayce and West Columbia river walk is flooded. && LAT...LON 3404 8106 3396 8100 3394 8106 3401 8111 $$ Vaughan
028 WGUS82 KCAE 162027 FLSCAE Flood Advisory National Weather Service Columbia SC 327 PM EST Fri Nov 16 2018 ...The Flood Advisory is cancelled for the Congaree River... ...A River Flood Warning will be issued for the Congaree River at Columbia... Congaree River At Columbia affecting Lexington and Richland Counties SCC063-079-162057- /O.CAN.KCAE.FL.Y.0009.000000T0000Z-181119T1800Z/ /COLS1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 327 PM EST Fri Nov 16 2018 The Flood Advisory is cancelled for The Congaree River At Columbia. * At 3 PM Friday the stage was 17.7 feet. * Flood stage is 19.0 feet. * Forecast...The river will rise from the Advisory Stage to Flood Stage of 19.0 feet tomorrow morning. $$ Vaughan
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this river flood advisory went out at Nov 13, 7:01 PM EST, 30 minutes earlier.
Area forecast discussion, Nov 13, 7:01 PM EST, 30 minutes before
Area Forecast Discussion National Weather Service Columbia SC 701 PM EST Tue Nov 13 2018 .SYNOPSIS... Rainy conditions will persist into Thursday associated with a slow moving frontal system in the region. Dry weather will return Friday with the system north and east of the area. && .NEAR TERM /THROUGH TONIGHT/... The frontal zone remains along the southeastern coastline, with plenty of moisture and over-running light rain moving overtop of the cold surface airmass west of the front. Still expecting to see mainly light rainfall amounts through the night. Although there should be areas of fog once again tonight, it appears as if the chance for dense fog development should be diminished due some low-level mixing. Expect little change in temperature through tonight. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... Cold air will continue to be wedged into the region through Thursday as a closed upper level low pressure system over The Southern Plains trudges eastward. The upper low will continue to pull moisture from the Gulf of Mexico northward and over the chilly airmass in place. Expect periods of rain or showers Wednesday through Thursday. The upper low finally lifts into the Mid Atlantic States on late Thursday through Friday which allows for much drier air to move into the Southeast U.S. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... Surface high pressure builds into the region for this upcoming weekend for dry weather with seasonable temperatures. An upper trough is forecast to pass through the Great Lakes and New England early next week. At this time it appears any significant precipitation would stay north of the region and only bring a shot of cooler air. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... Mainly IFR conditions through the 24-hour TAF period. The frontal zone remains close to the coast through the period, with cool and moist wedge airmass settled across taf sites. Most obs and models support mostly IFR conditions through the period. There may be brief periods where low end mvfr may occur due to increased winds, but those should be short lived. Expect wind to become northerly 5 to 10 knots tonight with high pressure ridging into the area and the front slightly farther east. EXTENDED AVIATION OUTLOOK...Widespread IFR conditions associated with a slow moving frontal system will likely continue into Thursday. && .HYDROLOGY... Showers will remain possible tonight and another very wet system will move through Wednesday into Thursday with an additional 2 to 4 inches of rain possible. This, along with runoff from even higher amounts upstream north of our forecast area, provides high confidence of river flooding at some river forecast points. So far, River Flood Warnings have already been hoisted for Congaree River forecast points at Carolina Eastman and Gadsden, and the Great Pee Dee River at Cheraw. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Nov 13, 10:06 AM EST, 9 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 1006 AM EST Tue Nov 13 2018 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-141515- Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- 1006 AM EST Tue Nov 13 2018 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazard. River Flood Warnings. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazard. River Flood Warnings. Periods of heavy rain may occur Wednesday into Thursday leading to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 8:54 PM EST | River Flood Warning | CAE | Fairfield, Kershaw, Lancaster | 8 days |
| Nov 14, 3:28 AM EST | Flood Watch | CAE | Aiken, Chesterfield, Edgefield, Fairfield, Kershaw, Lexington and 4 more | 9 hr |
| Nov 14, 10:06 AM EST | River Flood Warning | CAE | Greenwood, Newberry, Saluda | 3 days |
| Nov 14, 12:27 PM EST | Flood Watch | CAE | Aiken, Chesterfield, Edgefield, Fairfield, Kershaw, Lexington and 4 more | 21 hr |
| Nov 14, 2:51 PM EST | River Flood Warning | CAE | Newberry, Union | 3 days |
Nearby
River Flood Advisories in South Carolina, 2018Every river flood advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.